Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Sep 21, 2021, 8:52 PM CDT for Pearl River County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 8:52 PM CDT (01:52 UTC)
- Expired
- Sep 21, 2021, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WWUS84 KLIX 220152
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
852 PM CDT Tue Sep 21 2021
MSZ077-220245-
Pearl River MS-
852 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Pearl River County
through 945 PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Poplarville, Crossroads and Mcneil.
This includes Interstate 59 in Mississippi between mile markers 14
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8934 3062 8982 3067 8985 3076 8983
3083 8978 3085 8979 3086 8977 3090 8978
3092 8975 3094 8976 3100 8973 3101 8951
3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0152Z 334DEG 22KT 3087 8944
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:33 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 21, 3:33 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 333 PM CDT Tue Sep 21 2021 .SHORT TERM (Tonight through Thursday Night...No significant changes from previous forecasts in terms of thinking for the short term period. Satellite imagery and surface observations clearly indicate that an upper level trough axis and attendant surface cold front are sweeping into northwest Louisiana this afternoon. This trough axis and front will push through the forecast area tonight and then clear the offshore waters by tomorrow afternoon. In advance of this front, scattered convection will continue to develop through the early evening hours mainly over portions of Southeast Louisiana south of the I-10 corridor. There should then be a brief window with little to no convective activity until the front moves into northwestern portions of the CWA later this evening. CAMS guidance continues to indicate a weak convective line forming along the front and then sweeping south over the western third of the forecast area through the overnight hours. POP is reflective of this tonight, with higher POP across portions of Southwest Mississippi and metro Baton Rouge and lower POP closer to the coasts of Louisiana and Mississippi. Colder and drier air should also begin to advect into Southwest Mississippi later tonight, and this should push lows down into the lower to middle 60s. A weak elevated inversion combined with lingering low level moisture will likely lead to a period of low overcast stratus development late tonight into early tomorrow morning. By mid-morning, enough dry air advection and mixing will overcome the inversion and lead to rapidly clearing skies. From tomorrow morning through the end of the short term period, strong subsidence will lead to lower humidity and clear skies. A 925mb thermal trough axis will also slide through the area, and this will keep temperatures cooler than average. Temperatures should bottom out in the lower 50s across the northern half of the CWA both Wednesday and Thursday nights. Highs will also remain cooler than average with readings only climbing into the upper 70s on Thursday. .LONG TERM (Friday through Monday Night)...Strong subsidence and a very dry and very stable airmass will dominate the forecast area through the long term period. This dry and stable airmass will keep skies mostly clear and humidity values low through the period. The 925mb thermal trough axis is expected to shift east of the region by Friday, and this will allow for a gradual warming trend to take hold through the period. Daytime highs will rise from the upper 70s and lower 80s on Friday into the middle to upper 80s by Monday. Overnight lows will also modify with readings rising from the 50s and lower 60s Friday night into the middle to upper 60s by Monday night. Overall, a continuation of drier and more pleasant conditions is expected through the upcoming weekend. && .AVIATION...06Z...A few showers and some isolated TS will leave some VCTS at terminals through 10Z. Winds will increase from the north late tonight as FROPA is occuring overnight. Ceilings will be VFR through the period with skies becoming clear after 18Z today. Winds could gust in excess of 25 mph at NEW and MSY through the morning and early afternoon and then again after 00Z tonight. && .MARINE...A strong cold front will sweep through the coastal waters late tonight into tomorrow morning. Strong thermal mixing over the warm waters in the wake of the front will allow boundary layer flow of 20 to 25 knots to mix down to the surface. Seas will respond to these winds and increase to 6 to 8 feet over the open Gulf waters by tomorrow night. As a result, a period of small craft advisory headlines is expected beginning tomorrow and persisting through Thursday. As high pressure becomes more settled over the area on Friday, winds will fall below 15 knots and seas should decrease to 4 feet or less. These lighter winds and lower seas will persist into the weekend. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 64 78 53 / 30 50 10 0 BTR 88 67 80 55 / 30 40 10 0 ASD 90 68 82 54 / 30 30 10 0 MSY 90 71 81 62 / 40 30 10 0 GPT 88 70 81 57 / 30 20 10 0 PQL 88 70 82 54 / 30 20 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && PG
In the hours before
Local storm report, Sep 21, 6:23 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TORNADO 5 E GULFPORT 30.40N 88.99W
08/30/2021 HARRISON MS NWS STORM SURVEY
A TORNADO TOUCHED DOWN JUST NORTH OF THE
EDGEWATER MALL NEAR RUE PETIT BOIS WHERE AN
UPROOTED TREE AND MINOR ROOF DAMAGE
OCCURRED. NUMEROUS SHINGLES WERE MISSING
FROM A BANK ON PASS ROAD WHILE A PORTION OF
A ROOF WAS TORN OFF A DUNKIN DONUTS. THE
TORNADO TRACKED NORTH-NORTHEAST AND PRODUCED
MINOR ROOF DAMAGE AND DOWNED TREES ALONG
LAKEVIEW DRIVE AND FAIRVIEW DRIVE. SHINGLES
WERE MISSING FROM AN APARTMENT COMPLEX ALONG
BIG LAKE ROAD. A CONVERGENT PATTERN WAS
EVIDENT IN THE TALL MARSHY GRASS ALONG THE
SOUTH SHORE OF BIG LAKE PER NOAA AERIAL
IMAGERY. THE CIRCULATION CROSSED BIG LAKE
AND CAUSED MINOR DAMAGE TO SEVERAL HOMES
NEAR THE SUNKIST COUNTRY CLUB, INCLUDING
ALONG BARRETT ROAD, RUE MAISON, LACKLAND
DRIVE, AND CLUB MOSS DRIVE.
&&
JKLocal storm report, Sep 21, 6:24 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM TORNADO 5 W BILOXI 30.40N 88.97W
08/30/2021 HARRISON MS NWS STORM SURVEY
A TORNADO TOUCHED DOWN JUST NORTH OF THE
MISSISSIPPI COAST COLISEUM. A HALF DOZEN
HOUSES IN A COMMUNITY ALONG PINEWOOD DR AND
ARBOR DR SUSTAINED MINOR ROOF DAMAGE. AN AIR
CONDITIONER WAS BLOWN OFF ITS PAD WHILE
SEVERAL TREES AND LARGE BRANCHES WERE
SNAPPED. THE TORNADO TRACKED NORTH ACROSS
PASS RD WHERE A PORTION OF A RESTAURANT AND
BANK WERE TORN OFF AND SEVERAL TREES WERE
DOWN IN AN ADJOINING PARKING LOT. THE
TORNADO THEN TRACKED TO THE NORTH-NORTHWEST,
EVENTUALLY CROSSING POPPS FERRY RD TOWARD
CARTER RD, MARTIN RD, AND OLD BAY RD. AERIAL
IMAGERY FROM NOAA SHOWED MISSING SHINGLES TO
NUMEROUS HOUSES, DOWNED FENCES AND A FEW
DOWNED TREES IN THE TORNADO S PATH. THE
TORNADO TRACKED ALONG CARMARGUE LN AND
EITHER DISSIPATED SHORTLY THEREAFTER OR
CONTINUED AS WATERSPOUT IN BIG LAKE.
&&
JKLocal storm report, Sep 21, 6:27 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TORNADO 1 SSW PASCAGOULA 30.35N 88.56W
08/30/2021 JACKSON MS NWS STORM SURVEY
A TORNADO, LIKELY ORIGINATING AS A
WATERSPOUT CAME ONSHORE ACROSS PORTIONS OF
SOUTHWESTERN PASCAGOULA SOUTH OF INGALLS
AVENUE. DAMAGE WAS OBSERVED AS LARGE TREE
LIMBS DOWN ON PROPERTY ON GENERAL LEE ST.
THE WEAK TORNADO CONTINUED NORTHWEST
CROSSING US 90 CAUSING DAMAGE TO A HOME
ALONG AMONETT STREET. MORE CLUSTERED DAMAGE
WAS REPORTED ACROSS MOSS POINT AS THE
TORNADO CONTINUED NORTHWEST WHICH CONSISTED
OF HOMES WITH ROOFING, FENCE, SIDING AND
WINDOW DAMAGE. THE TORNADO CROSSED US63 AND
EVENTUALLY INTERSTATE 10 BEFORE CAUSING MORE
LIGHT ROOFING DAMAGE TO HOMES ALONG CODA
ROAD. THE TORNADO LIKELY DISSIPATED
THEREAFTER NORTH OF POPPY DRIVE.
&&
JKLocal storm report, Sep 21, 6:37 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TORNADO 5 E GULFPORT 30.40N 88.99W
08/30/2021 HARRISON MS NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 5 E
GULFPORT. A TORNADO TOUCHED DOWN JUST NORTH
OF THE EDGEWATER MALL NEAR RUE PETIT BOIS
WHERE AN UPROOTED TREE AND MINOR ROOF DAMAGE
OCCURRED. NUMEROUS SHINGLES WERE MISSING
FROM A BANK ON PASS ROAD WHILE A PORTION OF
A ROOF WAS TORN OFF A DUNKIN DONUTS. THE
TORNADO TRACKED NORTH-NORTHEAST AND PRODUCED
MINOR ROOF DAMAGE AND DOWNED TREES ALONG
LAKEVIEW DRIVE AND FAIRVIEW DRIVE. SHINGLES
WERE MISSING FROM AN APARTMENT COMPLEX ALONG
BIG LAKE ROAD. A CONVERGENT PATTERN WAS
EVIDENT IN THE TALL MARSHY GRASS ALONG THE
SOUTH SHORE OF BIG LAKE PER NOAA AERIAL
IMAGERY. THE CIRCULATION CROSSED BIG LAKE
AND CAUSED MINOR DAMAGE TO SEVERAL HOMES
NEAR THE SUNKIST COUNTRY CLUB, INCLUDING
ALONG BARRETT ROAD, RUE MAISON, LACKLAND
DRIVE, AND CLUB MOSS DRIVE.
&&
JRKLocal storm report, Sep 21, 6:38 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TORNADO 4 E GULFPORT 30.39N 89.01W
08/30/2021 HARRISON MS NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 4 E
GULFPORT. A WATERSPOUT LIKELY MOVED ONSHORE
NEAR THE GREAT SOUTHERN GOLF CLUB DURING THE
MORNING OF AUGUST 30. SEVERAL SNAPPED AND
UPROOTED TREES WERE SEEN FROM NOAA AERIAL
IMAGERY IN THE GULF CLUB AND IN A WOODED
AREA TO THE NORTHEAST OF THE CLUB. THE
TORNADO TRACKED TO THE NORTH-NORTHEAST,
CAUSING DAMAGE TO SEVERAL HOMES ALONG PALMER
DRIVE NEAR MAGAZINE CIRCLE, OAKRIDGE CIRCLE,
HAYDEN DRIVE, AND LIPSCOMB COURT. A PATH OF
DOWNED TREES WAS NOTED JUST NORTH OF
OAKRIDGE CIRCLE. ROOF PANELS WERE MISSING
FROM A STORAGE FACILITY BUILDING ON E PASS
RD. THE TORNADO LIFTED SHORTLY AFTER, BUT
NOT BEFORE CROSSING DEBUYS ROAD AND RIPPING
SIDING OFF A HOUSE ON RAINBOW DRIVE. A
FENCE, TREES, AND LARGE BRANCHES WERE ALSO
DOWN ON RAINBOW DRIVE.
&&
JRKSpecial weather statement, Sep 21, 8:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
852 PM CDT Tue Sep 21 2021
MSZ077-220245-
Pearl River MS-
852 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Pearl River County
through 945 PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Poplarville, Crossroads and Mcneil.
This includes Interstate 59 in Mississippi between mile markers 14
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8934 3062 8982 3067 8985 3076 8983
3083 8978 3085 8979 3086 8977 3090 8978
3092 8975 3094 8976 3100 8973 3101 8951
3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0152Z 334DEG 22KT 3087 8944
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:46 PM CDT | Small Craft Advisory | LIX | 39 hr | |
| Sep 22, 9:03 AM CDT | Wind Advisory | LIX | Orleans, Saint Bernard | 10 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.